Could these drugs could be the cause of that tired feelingAre your medications making you feel sleepy? - Getty ImagesDo you feel weak or tired — sometimes to the point of exhaustion — much of the time? If so, you’re not alone. Chronic fatigue accounts for more than 10 million visits to family doctors every year. Chronic fatigue has many causes, including illnesses such as anemia and multiple sclerosis as well as depression and other psychiatric disorders.
But it’s also often a side effect of drugs previously prescribed for other conditions. (I’m not talking here of the complicated disorder known as chronic fatigue syndrome, whose cause is unknown. This condition is characterized by extreme fatigue that can’t be explained by any underlying medical condition.) Could one or more of the medications you’re taking be making you feel listless or lethargic? Read below to learn about the major classes of drugs that can cause chronic fatigue.
If you suspect that your symptoms might be linked to a medication you’re taking, talk to your doctor or health care provider right away. It’s important that you do not discontinue them on your own. 1. Blood pressure medications 2. Statins and fibrates 3. Proton pump inhibitors 4. Benzodiazepines 5. Antihistamines 6. Antidepressants 7. Antipsychotics 8. Antibiotics 9. Diuretics Read full article at AARP to view how each of these medications cause fatigue